Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 16, NWS Jackson, MS

February 21, 2018Copiah County, Rankin County, Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2018, 5:49 PM CST for Copiah County, Rankin County, Simpson County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2018, 5:49 PM CST (23:49 UTC)
Expired
Feb 21, 2018, 6:14 PM CST
In force
25 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Copiah County, MS, Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 36 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

070 
WUUS54 KJAN 212349
SVRJAN
MSC029-121-127-220030-
/O.NEW.KJAN.SV.W.0016.180221T2349Z-180222T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
549 PM CST WED FEB 21 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Rankin County in central Mississippi...
  Western Simpson County in central Mississippi...
  East central Copiah County in central Mississippi...

* Until 630 PM CST

* At 549 PM CST, a severe thunderstorm was located over Union, or 9
  miles west of Pinola, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near...
  Harrisville around 600 PM CST. 
  Star and Piney Woods around 615 PM CST. 
  Cato around 625 PM CST. 
  Johns around 630 PM CST. 

Other locations impacted by this severe thunderstorm include Braxton
and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3179 9009 3185 9023 3223 9001 3213 8978
TIME...MOT...LOC 2349Z 211DEG 30KT 3189 9012 

HAIL...1.00IN
WIND...60MPH
 
$$

TW
2 follow-up statements
979 
WWUS54 KJAN 212359
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
559 PM CST WED FEB 21 2018

MSC029-220009-
/O.CAN.KJAN.SV.W.0016.000000T0000Z-180222T0030Z/
Copiah MS-
559 PM CST WED FEB 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COPIAH COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3186 9006 3194 9018 3223 9001 3213 8978
TIME...MOT...LOC 2359Z 211DEG 30KT 3196 9007 

$$

MSC121-127-220030-
/O.CON.KJAN.SV.W.0016.000000T0000Z-180222T0030Z/
Rankin MS-Simpson MS-
559 PM CST WED FEB 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTHEASTERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES...

At 559 PM CST, a severe thunderstorm was located over Harrisville, or
8 miles northwest of Pinola, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Star and Piney Woods around 615 PM CST. 
  Cato around 620 PM CST. 
  Johns around 630 PM CST. 

Other locations impacted by this severe thunderstorm include Braxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3186 9006 3194 9018 3223 9001 3213 8978
TIME...MOT...LOC 2359Z 211DEG 30KT 3196 9007 

HAIL...1.00IN
WIND...60MPH
 
$$

TW
030 
WWUS54 KJAN 220014
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
614 PM CST WED FEB 21 2018

MSC121-127-220024-
/O.CAN.KJAN.SV.W.0016.000000T0000Z-180222T0030Z/
Rankin MS-Simpson MS-
614 PM CST WED FEB 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANKIN AND
NORTHWESTERN SIMPSON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

LAT...LON 3186 9006 3194 9018 3223 9001 3213 8978
TIME...MOT...LOC 0012Z 211DEG 30KT 3207 8999 

$$

TW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 4:10 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Feb 21, 4:10 PM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
410 PM CST Wed Feb 21 2018

...UNSEASONABLE WARMTH CONTINUING WITH FLOODING POSSIBLE IN THE
DELTA THROUGH EARLY THURSDAY...

.DISCUSSION...
Tonight and Thursday: Mid afternoon surface analysis had a nearly
stationary front near a Eupora Mississippi to Winnsboro Louisiana
line. An MCV was noted over our northeast Louisiana parishes
tracking ease northeast along this front. Local radars continued to
show most of the rainfall across our area along and behind this
boundary. There remains a low chance of severe storms along and just
ahead of this boundary through this afternoon. Damaging wind gusts
and a brief tornado or two remain the main threats although heavy
rainfall will also accompany the strongest storms. The severe storm
threat will end by this evening and no additional Tornado Watches
are expected. The flash flood threat will continue into Thursday
morning however, generally northwest of a Greenwood Mississippi to
Winnsboro Louisiana line. The stalled front will move back to the
northwest Thursday as surface and mid level ridging strengthen back
over the area from the east. Otherwise a warmer than normal and
moister than normal airmass will remain much of east Mississippi
spreading west again Thursday. Near record afternoon highs and
record warm morning lows will likely be set again and several sites.
/22/

Tomorrow Night through Friday:

The boundary that has been continuing to dump an abundant amount of
rainfall to our northwest will retreat to the north come late
Thursday/Friday morning. A few scattered rain showers can't be ruled
out Friday during the day but the majority of the region will be
dry. Sticky conditions on Friday however can't be avoid as dewpoints
linger in the mid 60s; high temperatures will be in the upper 70s.

Saturday, ahead of the cold front, is expected to be very windy
after sunrise as the atmosphere starts to mix and bring strong winds
aloft to the surface. Model soundings show winds aloft 35-45kts
around 850mbs. Sustain winds from the south of 20-25kts with gusts
to 30-35kts are being highlighted during the Saturday afternoon
period. Don't be surprised if a limited threat for high wind comes
out in the next 24 hours. With strong warm advection, temperatures
will once again over achieve and be in the mid-80s south of I-20 and
upper 70s to the north.

Late Saturday evening and early Sunday morning hours is when an
upper level trough moves in from our west along with deep low level
low positions in the Great Plains. A higher chance of severe storms
during this time period has been highlighted by SPC several days in
advance. The combination of steep mid-level lapse rates, over 1000
Joules/km of CAPE, sufficient surface to 6km shear (above 30kts),
and helicity values over 150 m2/s2 some areas creates the danger for
hazardous conditions. A limited threat for storms has already been
highlighted in our HWO. Before sunrise storms are expected to push
out to the southeast and lingering rain showers will prevail. Skies
are expected to clear out Sunday morning in the Northern Delta,
however clouds and scattered rain showers to our southeast may stick
around as the front stalls near the coast. Monday afternoon into
Tuesday high pressure to our northeast will building and light rain
showers will continue to push towards the coast.

The middle of next week another surface low will develop over
Oklahoma and scattered rain showers and isolated thunderstorms are
expected to develop Tuesday evening into Thursday. If you are
looking for a break from rain, the later of next week looks pleasant
as a strong surface high develops in Central Canada. Cooler
temperatures may once again make an appearance.  /SKH/

&&

.AVIATION...
18Z TAF discussion:
MVFR cigs with -RA were observed at GLH at 18Z while VFR conds
were observed elsewhere. MVFR cigs wl remain psbl this aftn at
GLH-GWO with -SHRA and vcty TSRA activity wl affect HKS and JAN
this aftn as well. Rain wl become more confined to the nw tonight
while cigs gradually lower to MVFR then IFR areawide by 10Z. IFR
cigs wl be slow to improve Thu becoming MVFR areawide by 17Z. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       66  83  64  78 /  72  50  14  24
Meridian      63  83  61  79 /  44  16  13  19
Vicksburg     63  80  65  79 /  91  75  19  26
Hattiesburg   65  83  62  79 /  27  12  15  24
Natchez       67  81  66  79 /  79  69  18  26
Greenville    55  69  63  76 / 100  92  24  29
Greenwood     62  77  64  77 /  95  80  20  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday morning for MSZ018-019-034-
     035-040-041.

LA...Flash Flood Watch through Thursday morning for LAZ007>009-015-
     016-023-025.

AR...Flash Flood Watch through Thursday morning for ARZ074-075.

&&

12/22
Hazardous weather outlook, Feb 21, 5:42 PM CST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
542 PM CST Wed Feb 21 2018

ARZ074-075-MSZ018-222345-
Ashley-Chicot-Bolivar-
542 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight through Thursday

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ007>009-015-016-023-MSZ019-034-035-040-041-222345-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Sunflower-Washington-Humphreys-Issaquena-Sharkey-
542 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, northwest Mississippi, and west
central Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Elevated
TIMING...Mainly Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

MSZ028>033-037>039-043>045-048>050-054-059>061-222345-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-
Noxubee-Madison MS-Leake-Neshoba-Hinds-Rankin-Scott-Copiah-
Jefferson-Adams-Franklin MS-
542 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Isolated severe storms capable of producing damaging wind gusts
are possible this afternoon. A tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday night.

LAZ024-025-MSZ027-036-042-047-053-222345-
Catahoula-Tensas-Carroll-Holmes-Yazoo-Warren-Claiborne-
542 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Limited
TIMING...Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ026-MSZ046-051-052-055>058-062>066-072>074-222345-
Concordia-Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
542 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, south
central Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ025-026-222345-
Leflore-Grenada-
542 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Limited
TIMING...Tonight through Thursday

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

26

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Feb 21, 4:54 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
454 PM CST WED FEB 21 2018

MSZ048-049-054-212330-
Copiah MS-Hinds MS-Rankin MS-
454 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN RANKIN...SOUTHEASTERN
HINDS AND NORTH CENTRAL COPIAH COUNTIES UNTIL 530 PM CST...

At 453 PM CST, Meteorologists were tracking a strong thunderstorm
near Crystal Springs, moving northeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Terry around 505 PM CST.
  Jackson and Byram around 515 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3190 9040 3199 9053 3227 9030 3216 9015
TIME...MOT...LOC 2253Z 216DEG 34KT 3201 9041

TW
Special weather statement, Feb 21, 5:13 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
513 PM CST WED FEB 21 2018

MSZ027-028-036-037-220000-
Carroll MS-Attala MS-Montgomery MS-Holmes MS-
513 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HOLMES...
SOUTHEASTERN CARROLL...NORTHERN ATTALA AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 600 PM CST...

At 513 PM CST, Meteorologists were tracking a strong thunderstorm
over Durant, moving northeast at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Possumneck around 520 PM CST.
  Hesterville around 530 PM CST.
  Poplar Creek around 540 PM CST.

Other locations impacted by this storm include Mccool and West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3346 8951 3346 8938 3345 8940 3343 8942
      3344 8944 3343 8945 3329 8945 3329 8932
      3318 8932 3300 8991 3318 9005 3356 8951
TIME...MOT...LOC 2313Z 236DEG 49KT 3311 8989

BYB
Special weather statement, Feb 21, 5:18 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
518 PM CST WED FEB 21 2018

MSZ054-055-062-063-212345-
Lawrence MS-Copiah MS-Lincoln MS-Simpson MS-
518 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIMPSON...
NORTHEASTERN LINCOLN...NORTHWESTERN LAWRENCE AND SOUTHEASTERN COPIAH
COUNTIES UNTIL 545 PM CST...

At 518 PM CST, Meteorologists were tracking a strong thunderstorm
near Sontag, or 11 miles northeast of Brookhaven, moving northeast at
35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Oma around 530 PM CST.
  Rockport around 535 PM CST.

Other locations impacted by this storm include Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3159 9026 3165 9040 3193 9027 3184 9002
TIME...MOT...LOC 2318Z 211DEG 32KT 3168 9029

TW
Local storm report, Feb 21, 5:23 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CST WED FEB 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      1 SSW WISNER            31.96N 91.66W
02/21/2018                   FRANKLIN           LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS LOCALIZED FLASH
            FLOODING OVER THE NORTHERN PORTIONS OF THE
            PARISH. SOME DRIVEWAYS ARE UNDER WATER,
            ALONG WITH A PARISH ROAD.

&&
Special weather statement, Feb 21, 5:32 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
532 PM CST WED FEB 21 2018

MSZ048-049-220000-
Hinds MS-Rankin MS-
532 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND EAST
CENTRAL HINDS COUNTIES UNTIL 600 PM CST...

At 532 PM CST, Meteorologists were tracking a strong thunderstorm
over Richland, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Brandon and Flowood around 545 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3212 9010 3223 9024 3240 9012 3240 9007
      3244 9007 3244 9006 3235 8988
TIME...MOT...LOC 2332Z 214DEG 28KT 3222 9012

TW
Special weather statement, Feb 21, 5:39 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
539 PM CST WED FEB 21 2018

MSZ049-054-055-220030-
Copiah MS-Rankin MS-Simpson MS-
539 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL RANKIN...WESTERN
SIMPSON AND EAST CENTRAL COPIAH COUNTIES UNTIL 630 PM CST...

At 539 PM CST, Meteorologists were tracking a strong thunderstorm
near Rockport, or 12 miles east of Hazlehurst, moving northeast at 35
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Union and Hopewell around 550 PM CST.
  Harrisville around 555 PM CST.
  Star and Piney Woods around 610 PM CST.
  Cato and Monterey around 620 PM CST.

Other locations impacted by this storm include Braxton and
Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3178 9009 3187 9029 3220 9008 3209 8985
TIME...MOT...LOC 2339Z 211DEG 30KT 3184 9018

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 1:00 PM CSTRiver Flood WarningJANBolivar, Washington31 days
Feb 21, 1:00 PM CSTRiver Flood WarningJANIssaquena, Washington32 days
Feb 21, 1:00 PM CSTRiver Flood WarningJANClaiborne, Jefferson, Warren35 days
Feb 21, 1:00 PM CSTRiver Flood WarningJANAdams, Wilkinson79 days
Feb 21, 2:37 PM CSTSpecial Weather StatementJANFranklin, Jefferson23 min
Feb 21, 2:53 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln52 min
Feb 21, 2:53 PM CSTSevere Thunderstorm WarningJANWarren36 min
Feb 21, 3:25 PM CSTSpecial Weather StatementJANCopiah50 min
Feb 21, 3:32 PM CSTSpecial Weather StatementJANYazoo43 min
Feb 21, 3:36 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds27 min
Feb 21, 4:12 PM CSTSpecial Weather StatementJANYazoo33 min
Feb 21, 4:25 PM CSTSpecial Weather StatementJANHinds35 min
Feb 21, 4:27 PM CSTSpecial Weather StatementJANCopiah33 min
Feb 21, 4:38 PM CSTSevere Thunderstorm WarningJANHinds, Madison28 min
Feb 21, 4:47 PM CSTSpecial Weather StatementJANHolmes28 min
Feb 21, 4:54 PM CSTSpecial Weather StatementJANHinds36 min
Feb 21, 5:10 PM CSTFlash Flood WarningJANHinds, Rankin3 hr
Feb 21, 5:13 PM CSTSpecial Weather StatementJANAttala47 min
Feb 21, 5:18 PM CSTSpecial Weather StatementJANLawrence27 min
Feb 21, 5:32 PM CSTSpecial Weather StatementJANRankin28 min
Feb 21, 5:36 PM CSTFlash Flood WarningJANMadison3 hr
Feb 21, 5:39 PM CSTSpecial Weather StatementJANSimpson51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.